Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 521, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Aug 10, 2022, 6:10 PM CDT for Carter County, Jefferson County, Stephens County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2022, 6:10 PM CDT (23:10 UTC)
- Expired
- Aug 10, 2022, 7:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carter County, OK, Jefferson County, OK, Stephens County, OK
The radar
The Altus AFB radar (KFDR), 129 km from the middle of the area, began a volume at 23:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
077
WUUS54 KOUN 102310
SVROUN
OKC019-067-137-110000-
/O.NEW.KOUN.SV.W.0521.220810T2310Z-220811T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
610 PM CDT Wed Aug 10 2022
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Jefferson County in southern Oklahoma...
Southeastern Stephens County in southern Oklahoma...
Southwestern Carter County in southern Oklahoma...
* Until 700 PM CDT.
* At 610 PM CDT, a severe thunderstorm was located 4 miles north of
Healdton, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Healdton, Ringling, Cornish and Fox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3420 9779 3439 9754 3431 9738 3407 9751
3407 9756 3406 9756
TIME...MOT...LOC 2310Z 035DEG 9KT 3430 9751
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JT1 follow-up statement
818
WWUS54 KOUN 102340
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
640 PM CDT Wed Aug 10 2022
OKC019-067-137-110000-
/O.CON.KOUN.SV.W.0521.000000T0000Z-220811T0000Z/
Jefferson OK-Stephens OK-Carter OK-
640 PM CDT Wed Aug 10 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN JEFFERSON...SOUTHEASTERN STEPHENS AND SOUTHWESTERN
CARTER COUNTIES...
At 640 PM CDT, a severe thunderstorm was located 4 miles west of
Healdton, moving southwest at 10 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Healdton, Ringling and Cornish.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3420 9779 3435 9758 3426 9744 3407 9751
3407 9756 3406 9756
TIME...MOT...LOC 2340Z 035DEG 9KT 3424 9756
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 4:13 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 10, 4:13 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Norman OK 413 PM CDT Wed Aug 10 2022 ...New LONG TERM... .SHORT TERM... (This evening through Thursday) Issued at 155 PM CDT Wed Aug 10 2022 An mesoscale convective vorticity max (MCV) is drifting across the southwest part of the forecast area from the earlier convection. We are seeing isolated thunderstorms developing both across north Texas and southwest Oklahoma. Many of the high- resolution models also show convective inhibition becoming quite low over southeast Oklahoma late this afternoon and so expect some isolated storms to develop this afternoon farther east, and we may be seeing this already with new development near Ardmore/Healdton. The dewpoint depressions are not as high as we have seen in recent days since the lingering showers and clouds have kept temperatures a little lower, but the low- level air is still dry enough to support strong winds from any the storms. The storms are expected to mainly be diurnal in nature and decrease this evening as we lose heating, but could linger a little longer southwest if the MCV can help support those. The focus for storms pushes south tomorrow and much of the development tomorrow afternoon should be south of the forecast area. && .LONG TERM... (Thursday night through next Tuesday) Issued at 339 PM CDT Wed Aug 10 2022 Overall, dry and hot conditions are expected this weekend and into early next week as the upper ridge shifts slowly from the central Rockies towards the plains. The ridge then weakens slightly and broadens over much of the western half of the CONUS. A jet max travels along the north and then east side of the ridge Sunday night resulting in the amplification of the eastern trough. A shortwave then travels along the eastern side of the ridge, within the northwest flow, which aids in the development of a surface low pressure system somewhere over western KS or the panhandles on Tuesday. Models differ on location of the wave and surface low from this point and uncertainty remains on timing, duration, and placement of showers and storms from late Tuesday which will also impact forecast temperatures. Nevertheless, models continue to point to a pattern shift with some rain possible middle to end of next week. Max temperatures trend downward with highs in the low 90s across northern Oklahoma on Wednesday. Thompson && .AVIATION... (18Z TAFS) Issued at 1245 PM CDT Wed Aug 10 2022 A few showers or storms will still be possible across north Texas and perhaps far southern Oklahoma, although KSPS is the only TAF site with a high enough chance for nearby storms to include any mention in the 18Z TAFs. Apart from any showers or storms, VFR conditions are expected with light winds. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 68 94 69 94 / 0 0 0 0 Hobart OK 71 97 69 96 / 10 0 0 0 Wichita Falls TX 74 99 72 97 / 20 0 0 0 Gage OK 65 94 65 95 / 0 0 0 0 Ponca City OK 66 94 66 95 / 0 0 0 0 Durant OK 71 96 71 95 / 20 10 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...26 LONG TERM....01 AVIATION...26
Hazardous weather outlook, Aug 10, 12:32 PM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1232 PM CDT Wed Aug 10 2022 OKZ004>048-050>052-TXZ083>090-111200- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1232 PM CDT Wed Aug 10 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Widely scattered showers and thunderstorms are possible through tonight, mainly across southern Oklahoma and western north Texas. Strong gusty winds and locally heavy rain are possible with the stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Heat... Hot and dry conditions will return with triple digit temperatures likely this weekend into early next week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Aug 10, 4:21 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Norman OK
421 PM CDT Wed Aug 10 2022
TXZ089-090-102145-
Clay TX-Archer TX-
421 PM CDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of southwestern Clay
and southeastern Archer Counties through 445 PM CDT...
At 421 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Windthorst, moving south at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Windthorst and Shannon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3357 9849 3358 9827 3347 9823 3347 9842
3340 9842 3340 9851
TIME...MOT...LOC 2121Z 355DEG 6KT 3351 9838
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
11Special weather statement, Aug 10, 4:44 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Norman OK
444 PM CDT Wed Aug 10 2022
TXZ090-102230-
Clay TX-
444 PM CDT Wed Aug 10 2022
...Strong thunderstorms will impact portions of southeastern Clay
County through 530 PM CDT...
At 444 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Bluegrove to 3 miles
northwest of Stoneburg. Movement was southwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bellevue, Bluegrove, Newport, Vashti, Shannon and Joy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3347 9841 3376 9817 3375 9798 3347 9798
TIME...MOT...LOC 2144Z 035DEG 8KT 3371 9814 3369 9796
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
11Special weather statement, Aug 10, 5:14 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Norman OK
514 PM CDT Wed Aug 10 2022
TXZ090-102300-
Clay TX-
514 PM CDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of central Clay County
through 600 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles west of Terral, moving southwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Henrietta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3364 9798 3385 9835 3399 9807 3389 9797
TIME...MOT...LOC 2213Z 054DEG 8KT 3388 9803
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
11Special weather statement, Aug 10, 5:42 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Norman OK
542 PM CDT Wed Aug 10 2022
OKZ044-045-TXZ090-102315-
Cotton OK-Jefferson OK-Clay TX-
542 PM CDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of northwestern
Jefferson, southeastern Cotton and northeastern Clay Counties through
615 PM CDT...
At 542 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waurika, moving southwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waurika, Ryan, Petrolia, Byers and Sugden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3424 9806 3412 9790 3389 9800 3406 9835
TIME...MOT...LOC 2242Z 041DEG 10KT 3413 9804
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
11Special weather statement, Aug 10, 5:52 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service Norman OK
552 PM CDT Wed Aug 10 2022
OKZ035>037-102330-
Kiowa OK-Tillman OK-Jackson OK-
552 PM CDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of northeastern
Jackson, south central Kiowa and northwestern Tillman Counties
through 630 PM CDT...
At 552 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Warren, moving southwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Altus, Tipton, Headrick, Friendship, Altus Air Force Base, Warren and
Tom Steed Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3484 9913 3472 9897 3450 9913 3466 9942
TIME...MOT...LOC 2252Z 041DEG 10KT 3473 9911
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
11Special weather statement, Aug 10, 6:05 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Norman OK
605 PM CDT Wed Aug 10 2022
OKZ039-045-046-102330-
Stephens OK-Carter OK-Jefferson OK-
605 PM CDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of northeastern
Jefferson, southeastern Stephens and west central Carter Counties
through 630 PM CDT...
At 605 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles west of Graham, moving southwest at 5 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Healdton, Ringling, Loco, Graham, Cornish and Fox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3443 9748 3427 9737 3412 9758 3436 9774
TIME...MOT...LOC 2305Z 060DEG 6KT 3432 9751
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:12 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Grady | 3 hr |
| Aug 9, 7:49 PM CDT | Special Weather Statement | OUN | Grady | 26 min |
| Aug 9, 8:02 PM CDT | Special Weather Statement | OUN | Tillman | 28 min |
| Aug 9, 8:10 PM CDT | Special Weather Statement | OUN | Stephens | 35 min |
| Aug 9, 8:36 PM CDT | Special Weather Statement | OUN | Stephens | 24 min |
| Aug 9, 8:39 PM CDT | Special Weather Statement | OUN | Lincoln | 36 min |
| Aug 9, 9:02 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 43 min |
| Aug 9, 9:08 PM CDT | Special Weather Statement | OUN | Payne | 37 min |
| Aug 9, 9:42 PM CDT | Special Weather Statement | OUN | Lincoln | 33 min |
| Aug 9, 11:22 PM CDT | Special Weather Statement | OUN | Seminole | 23 min |
| Aug 10, 1:40 PM CDT | Special Weather Statement | OUN | Comanche | 35 min |
| Aug 10, 3:59 PM CDT | Special Weather Statement | OUN | Love | 46 min |
| Aug 10, 4:14 PM CDT | Special Weather Statement | OUN | Jefferson | 31 min |
| Aug 10, 5:42 PM CDT | Special Weather Statement | OUN | Jefferson | 33 min |
| Aug 10, 5:52 PM CDT | Special Weather Statement | OUN | Jackson | 38 min |
| Aug 10, 6:05 PM CDT | Special Weather Statement | OUN | Carter | 25 min |
| Aug 10, 6:15 PM CDT | Special Weather Statement | OUN | Cotton | 30 min |
| Aug 10, 6:20 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 40 min |
| Aug 10, 6:34 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 41 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.